MAUDE Adverse Event Report: SYNTHES SELZACH STEM EXTRACTOR F/GUIDE BAR NO. 03.401.07

SYNTHES SELZACH STEM EXTRACTOR F/GUIDE BAR NO. 03.401.07
Catalog Number 03.401.072
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.(b)(6).Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: dhr review for: part 03.401.072 / 12-2707; manufacturing location: (b)(4).Supplier: (b)(4).Manufacturing date: 15.June 2012.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that a removal surgery of the epoca prosthesis took place on (b)(6) 2017.The stem extractor was connected to the stem with the connecting screw.During removal of the stem the connecting screw broke.The surgery was prolonged about 20 minutes.No information about patient condition and outcome available.The procedure was a planned epoca removal surgery and after implantation of an inverse prosthesis.There was no patient harm and the outcome was good.The epoca stem was removed about 20 minutes later.All broken off pieces were removed and the procedure was successfully completed.This complaint involves 1 part.Concomitant reported part: 1x epoca stem (part and lot unknown) this report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A manufacturing evaluation and product investigation were completed: the investigation has shown that the screw of the stem extractor is broken just below the screw head; the screw head as well as the screw shaft were returned.The stem extractor shows normal signs of use.The review of the production histories revealed that this instrument was manufactured in june 2012 according to the specifications.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.Also the hardness was measured during manufacturing and was found to be good.The dimensions of the returned screw were checked as far as measurable and were found to comply with the specifications.The broken surface is homogenous what indicates material conformity as well.No manufacturing related issues that would have contributed to this complaint were found.No manufacturing related issue was identified and/or confirmed.No definitive root cause was able to be determined; however the failure is most likely a result of fatigue and overload.No product related issues were found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STEM EXTRACTOR F/GUIDE BAR NO. 03.401.07
Common Device Name
EXTRACTOR
Manufacturer (Section D)
SYNTHES SELZACH
bohnackerweg 5
selzach CH254 5
SZ  CH2545
MDR Report Key6298833
Report Number3000270450-2017-10033
Device Sequence Number13532210
Product Code HWB
UDI-Device Identifier07611819408692
UDI-Public(01)07611819408692(10)12-2707
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.401.072
Device Lot Number12-2707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date03/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1X EPOCA STEM (PART AND LOT UNKNOWN)